Texas, 2006Flash Flooding in Texas, May 29, 2006
May 29, 2006 · NWS HGX · 4 events in 2 counties and zones
2 flash flood, 2 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $57,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 29, 2:01 AM CST, 59 minutes earlier.
Area forecast discussion, May 29, 2:01 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
301 AM CDT MON MAY 29 2006
.DISCUSSION...
ANOTHER CHALLENGING FORECAST. AT 08Z...ANOTHER MCS IS ONGOING OVER
EXTREME SOUTHEAST TEXAS. JUST LIKE YESTERDAY...THIS FEATURE IS
BACKBUILDING SW WITH STORMS TRAINING OVER THE SAME AREA. RADAR
ESTIMATES OF 6 TO 8 INCHES OF RAIN OVER PARTS OF LIBERTY AND
CHAMBERS COUNTIES. SCATTERED SHOWERS CONTINUE TO DEVELOP WEST OF
THE MCS AND THIS PATTERN SHOULD PERSIST THIS MORNING. CONVECTIVE
CLOUD DEBRIS HELD TEMPS DOWN YESTERDAY AND HAVE SOME CONCERN THAT
CONVECTION THIS MORNING WILL ALSO HELP STABILIZE THE REGION AND
CLOUDS HOLD DOWN HEATING. A WELL DEFINED 500 MB TROF AXIS LIES
ACROSS EAST TEXAS. FEEL BEST CHANCE FOR RAIN WILL LIE ALONG AND
JUST EAST OF THIS AXIS. HIGHEST PWS AND BEST UPPER LEVEL
DIVERGENCE ALSO FAVORS EAST TEXAS TODAY. STILL IT IS DIFFICULT TO
FATHOM THAT THE ATMOSPHERE CAN RECHARGE TO PRODUCE ADDITIONAL
HEAVY RAIN OVER AREAS GETTING HAMMERED THIS MORNING. WILL CONTINUE
TO MENTION HEAVY RAIN IN THE ZONES DUE TO HIGH PW AIR...SLOW STORM
MOTION AND TRAINING. NOT MUCH CHANGE TUES/WED AS HIGH PW AIR
REMAINS IN PLACE AND THE UPPER LOW/TROF AXIS WAVERS OVER TEXAS.
WILL MAINTAIN CHANCE POPS THROUGH THURSDAY. RIDGE TRIES TO BUILD
AND AMPLIFY NEXT WEEKEND. FORECAST WILL TREND DRIER AND WARMER
NEXT WEEKEND AND BEYOND. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 89 71 90 70 89 / 40 30 40 30 40
HOUSTON (IAH) 87 72 87 72 88 / 50 30 50 30 40
GALVESTON (GLS) 85 76 85 76 86 / 50 30 50 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 28, 10:15 PM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1115 PM CDT SUN MAY 28 2006
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-291300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
1115 PM CDT SUN MAY 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
DEVELOP ACROSS COASTAL AND EASTERN PORTIONS OF SOUTHEAST TEXAS
TONIGHT DUE TO AN UNSTABLE AND VERY MOIST AIRMASS IN PLACE. DUE TO A
SLOW STORM MOTION...LOCALLY HEAVY RAIN IS POSSIBLE
OVERNIGHT...ESPECIALLY ALONG AND EAST OF A GALVESTON TO BAYTOWN TO
CLEVELAND TO LIVINGSTON LINE. ISOLATED RAINFALL AMOUNTS OF 2 TO 4
INCHES ARE POSSIBLE IN THIS AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DEEP MOISTURE WILL REMAIN IN PLACE MONDAY...TUESDAY AND POSSIBLY
WEDNESDAY. THIS MOISTURE WILL COMBINE WITH DAYTIME HEATING TO
PRODUCE SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS THROUGH
THE PERIOD. UPPER LEVEL WINDS WILL BE WEAK AND STORM MOTIONS
SHOULD BE LESS THAN 10 MPH. THOUGH AVERAGE ACCUMULATIONS SHOULD BE
LESS THAN 3/4 INCH EACH DAY...ISOLATED 4 TO 6 AMOUNTS WILL BE
POSSIBLE WHERE STRONGER CELLS DEVELOP AND BECOME NEARLY
STATIONARY. STORMS OF THIS NATURE COULD PRODUCE LOCALIZED FLASH
FLOODING.
A GRADUAL DRYING TREND IS EXPECTED DURING THE SECOND HALF OF THE
WEEK. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Chambers
- When
- May 29, 3:00 AM CST to 9:00 AM CST
- Where
- Chambers County, Winnie
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.708, -94.671 (the zone’s center; the record gives no point)
Flooding in and around the city with at least twenty homes receiving water damage.
Funnel Cloud, Harris
- When
- May 29, 7:05 AM CST
- Where
- Harris County, Houston
- Reported by
- BROADCAST MEDIA
- Coordinates
- 29.857, -95.392 (the zone’s center; the record gives no point)
Sighted near Minute Maid Park in Downtown Houston.
Funnel Cloud, Harris
- When
- May 29, 7:40 AM CST
- Where
- Harris County, 2 mi W of Highlands
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.857, -95.392 (the zone’s center; the record gives no point)
Sighted just north of Interstate 10.
Flash Flood, Harris
- When
- May 29, 8:15 AM CST to 10:00 AM CST
- Where
- Harris County, Houston
- Property damage
- $7,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.857, -95.392 (the zone’s center; the record gives no point)
Flooding between Downtown Houston and Aldine. The intersection of Interstate 45 and West Mount Houston was impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Michigan, May 29, 200675 injured · 17 events
- Flash Flood in Texas, May 29, 20061 death · $10,000 · 1 event
- Damaging Winds and Lightning Strikes in Wisconsin, May 29, 20067 injured · $25,000 · 52 kt wind · 4 events
- Flash Flooding and Flooding in Illinois, May 29, 2006$32,000 · 1.75 in hail · 25 events
- Rip Current in Florida, May 29, 20066 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 2006$51,000 · 53 kt wind · 7 events
- Flash Flooding and High Wind in Texas, May 29 to 30, 2006$50,000 · 53 kt wind · 4 events
- Flash Flood and Debris Flow in Puerto Rico, May 29, 2006$50,000 · 2 events
- Flash Flood in Texas, May 29, 2006$50,000 · 1 event
- Damaging Wind in Alabama, May 29, 2006$50,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kansas, May 29, 2006$15,000 · 1.25 in hail · 14 events
- Damaging Winds and Lightning Strike in Indiana, May 29, 2006$23,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509754, 5509756, 5509757, 5509755.